MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and a non-endologix bare stent.This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.Approximately five (5) years post-initial procedure, an endoleak (indeterminate origin) was suspected.A re-intervention was done and the physician elected to implant an afx vela suprarenal.The procedure was completed and no endoleak was observed.The final patient status remains unknown.The final patient status was not made available to endologix.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and a non-endologix bare stent.This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.Approximately five (5) years post-initial procedure, an endoleak (indeterminate origin) was suspected.A re-intervention was done and the physician elected to implant an afx vela suprarenal.The procedure was completed and no endoleak was observed.The final patient status remains unknown.The final patient status was not made available to endologix.Additional information: a clinical assessment has conclusively identified the presence of a type ii endoleak,.This non-device-related failure was detected during the review of the ct (computed tomography) scan.
 
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak (non¿device-related failure) of the lumbar artery also occurred.The type ii endoleak was discovered during the review of the ct (computed tomography) scan.The initial procedure is off-label due to concomitant device usage (non-elgx bilateral iliac extensions), however, it is unlikely that this contributed to the reported event.In addition, it could not be determined if the type ii endoleak was the sole source of contrast in the aneurysm sac.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16566538
Report Number2031527-2023-00045
Device Sequence Number5895620
Product Code MIH
UDI-Device Identifier00818009010230
UDI-Public(01)00818009010230(17)200522
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2020
Device Model NumberBA25-90/I16-30
Device Lot Number1688519-007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX BARE STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale